CaltechAUTHORS
  A Caltech Library Service

New Eigenfunction Expansions and Alternative Representations for the Reduced Wave Equation

Cohen, Donald S. (1965) New Eigenfunction Expansions and Alternative Representations for the Reduced Wave Equation. Journal of Mathematics and Mechanics, 14 (3). pp. 403-411. ISSN 0095-9057. https://resolver.caltech.edu/CaltechAUTHORS:20200114-145236137

[img] PDF - Published Version
See Usage Policy.

312kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20200114-145236137

Abstract

It has long been known that certain integral transforms and Fourier-type series can be used methodically for the resolution of certain kinds of classical boundary and initial value problems in separable coordinate systems. More recently, it has been shown that these classical transforms and series are spectral representations associated with an ordinary differential system which results on applying separation of variables to the given boundary value problem. This has been the basis for recent work concerned with systematically generating the proper spectral representation needed to solve a given problem. See [1] and [2] for a list of references.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1512/iumj.1965.14.14029DOIArticle
https://www.jstor.org/stable/24901288JSTORArticle
Additional Information:© 1965 Indiana University Mathematics Department. Communicated by J.B. Keller. The research reported in this paper was supported by the Air Office of Scientific Research under Grant No. AF-AFOSR-182-63. Reproduction in whole or in part is permitted for any purpose of the U. S. Government.
Funders:
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)AF-AFOSR-182-63
Subject Keywords:Eigenfunctions, Wave equations, Boundary conditions, Applied mathematics, Zero, Sine function
Issue or Number:3
Record Number:CaltechAUTHORS:20200114-145236137
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20200114-145236137
Official Citation:COHEN, DONALD S. “New Eigenfunction Expansions and Alternative Representations for the Reduced Wave Equation.” Journal of Mathematics and Mechanics, vol. 14, no. 3, 1965, pp. 403–411., www.jstor.org/stable/24901288.
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:100721
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:15 Jan 2020 00:02
Last Modified:15 Jan 2020 00:02

Repository Staff Only: item control page